Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: pain and bleeding


 Ashy24 - Tue Dec 28, 2004 4:54 pm

I am 16, on birth control, and sexually active, For the past 6 days I have been experiencing stomach pain and nausea. And for the past 3 days I have been experiencing realyl bad abdominal pain/cramps and Ive been spotting everytime it happens. After I spot for about 1 hour the bleeding will quit, until i get pain again. I havnt had an irregular period since Ive been put on birth control. Ive been on birth control for 2 years. I have never spotted or anything, and i dunno what to do about the nausea, cramps, or bleeding. If someone has an explantion, please respond. Thank you :)
 drnasser - Wed Dec 29, 2004 1:51 am

Hello Ashy24


Thanks for visiting The Doctors Lounge

What you are facing is called Dysmenorrhea as know as Menstrual Cramps

Dysmenorrhea starts after your second or third year of your period or might be earlier
These cramps happen to do hormonal changes during your menstrual period, they are caused by the chemicals called prostaglandins, people who have painful period means that they have large amounts of prostaglandins and they are sensitive to these chemicals

Birth control pills decrease the prostaglandin production

The things that casue this is

1. Might be STDs (sexually transmitted diseases) which is pelvic inflammatory disease (PID) a bacterial infection that goes to the uterus and goes to the other tissues
2. narrowing of the opening to the uterus
3. endometriosis

Dysmenorrhea is relieved by aspirin, ibuprofen, naproxen, or visit your doctor for medication you might be allergic to any of those pills

To avoid the abdomen pain try putting a hot water pad on your lower back or abdomen
And stop using things contains caffine such as tea, coffee, cola etc....
Get plenty of rest and do some exercise such as walking swimming to improve your blood flow


For further information feel free to ask here at The Doctors Lounge


Dr. Nasser

Obstetrics & Gynecology
 Anonymous - Thu Dec 30, 2004 2:59 pm

I have had my period since I was 10 so thats over 5 years, and last night the pain got alot worse. I started having really bad cramps starting below my belly botton and then the pain moved to my sides, and to my chest and I could hardly breath. I really don't know what it is but I took some of the IBuprofen my Gyno provided me with, and and in about 35 minutes all the pain from chest went away, but my abdomial pain stayed. It just wasnt as bad. And I am also still bleeding. My gyno also gave me pills for my nausea, and ordered a pelvic ultrasound, and I have that schedualed for tomorrow. Whats wrong with me?

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us